Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 2, 2005, 11:31 PM CST for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2005, 11:31 PM CST (05:31 UTC)
- Expired
- Jan 3, 2005, 2:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 030533 FFWFWD TXC503-030830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1131 PM CST SUN JAN 2 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITIES OF...OLNEY...GRAHAM * UNTIL 230 AM CST * AT 1124 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM FROM OLNEY TO WEST OF GRAHAM...MOVING NORTHEAST AT 30 MILES AN HOUR. THESE STORMS ARE CAPABLE OF PRODUCING OVER THREE INCHES OF RAIN IN ONE HOUR. * LOCATIONS IN THE WARNING INCLUDE ... OLNEY NEWCASTLE AND GRAHAM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3339 9895 3297 9894 3296 9846 3339 9843 $$
2 follow-up statements
000 WGUS74 KFWD 030649 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1245 AM CST MON JAN 3 2005 TXC503-030830- YOUNG TX- 1245 AM CST MON JAN 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 230 AM CST FOR YOUNG COUNTY... AT 1244 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM 10 MILES NORTH-NORTHEAST OF GRAHAM...TO JUST EAST OF OLNEY...MOVING NORTHEAST AT 45 MPH. WIDESPREAD RAINFALL UP TO 2 INCHES WAS INDICATED BY DOPPLER RADAR...WITH ISOLATED 3 INCH AMOUNTS POSSIBLE IN NORTHERN PORTIONS OF THE COUNTY. DESPITE STORMS MOVING OUT OF THE COUNTY BY 100 AM...THE FLASH FLOOD WARNING WILL CONTINUE...BUT MAY BE CANCELLED BY 130 AM CST IF NO FURTHER DEVELOPMENT OCCURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3339 9895 3297 9894 3296 9846 3339 9843 $$
000 WGUS74 KFWD 030742 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 141 AM CST MON JAN 3 2005 TXC503-030751- YOUNG TX- 141 AM CST MON JAN 3 2005 ...THE FLASH FLOOD WARNING FOR YOUNG COUNTY IS CANCELLED... AT 140 AM CST...THUNDERSTORMS WITH HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING HAVE EXITED NORTHEAST OUT OF THE COUNTY. OTHER STORMS HAVE DEVELOPED BETWEEN MINERAL WELLS AND COMANCHE...BUT WILL MOVE NORTHEAST AND STAY EAST OF YOUNG COUNTY. LAT...LON 3339 9895 3297 9894 3296 9846 3339 9843 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 5:13 PM CST, 6 hours 18 minutes earlier.
Area forecast discussion, Jan 2, 5:13 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CST SUN JAN 2 2005 .AVIATION... JUST A FEW TWEAKS HERE N THERE TO PREV TAF FCST. AGREE WITH CWSU DISCUSSION ABOUT CURRENT HEAVY SHRA/RA BAND MOVG THRU DFW/TAF/DAL TAF SITES ARND 00Z AND PSBLY LINGERING THRU 01Z WHICH SHOULD RAISE CIGS BRIEFLY TO MVFR/VFR AND VSBYS TO BORDERLINE IFR/MVFR CAT. 18Z TAFS HAVE BEEN AMENDED FOR THIS TREND. ABDNT MSTR TO CONT STREAMING N/NEWD ACROSS N TX WITH SHALLOW CD FNT OVR NWRN OK/TX TO SAG NEAR RED RIVER BY 12Z PER RUC AS NOTED PER PUBLIC DISC. LLJ WILL PARALLEL BOUNDARIES. AFOREMENTIONED FEATURES IN CONJUNCTION WITH PERIODIC S/WS ARRIVING FROM WRN CONUS UPPER TROUGH SHOULD PROVIDE LIFT FOR OCNL SHRA/TSRA...PARTICULARLY AFTER 06Z MON AFTER THIS INITIAL ROUND DEPARTS NEWD. CONTINUE IFR/LIFR CIGS OVRNGT...W/OCNL MVFR CIGS BY 18Z MON/BEYOND. S/SELY WNDS CONTS IN 6-13KT RNG. 05/ && .PREV DISCUSSION... 337 PM CST THE ATMOSPHERE CONTINUES TO BECOME MORE SATURATED AS GULF MOISTURE IS PULLED NORTHWARD IN THE LOWER LAYERS AND PACIFIC MOISTURE ALOFT IS PULLED NORTHEAST INTO THE REGION. WITH PWS APPROACHING 300 PERCENT OF NORMAL...AND DEWPOINTS APPROACHING 70...IT IS MORE LIKE EARLY SPRING THAN EARLY JANUARY. THE FIRST ROUND OF PRECIP WAS SET OFF EARLY TODAY BY A WEAK DISTURBANCE...RESULTING IN SCATTERED RAINFALL AMOUNTS IN THE ONE HALF TO ONE INCH RANGE...WITH ISOLATED ONE AND ONE HALF INCH AMOUNTS IN THE NORTHEAST. HOWEVER...AN APPROACHING AND STRONGER IMPULSE OVER MEXICO CAUSES US MORE CONCERN AT THE MOMENT. A VERY SHALLOW COLD FRONT IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...WITH LITTLE UPPER SUPPORT...CONTINUES TO MOVE SLOWLY SOUTH TODAY. THIS APPEARS TO BE BEST HANDLED BY THE RUC WHICH BRINGS IT FURTHER SOUTH TO NEAR THE RED RIVER TO THE NORTHWEST...STRETCHING NORTHEAST THROUGH CENTRAL OKLAHOMA. AS THE STRONGER IMPULSE APPROACHES TONIGHT...LARGE SCALE ASCENT WILL DEVELOP OVER NORTH TEXAS IN THE WARM AIRMASS...BECOMING WIDESPREAD AND WITH HEAVIER RAIN AFTER MIDNIGHT. GIVEN THE TIME OF YEAR...TODAYS RAINS AND LOW FLASH FLOOD GUIDANCE VALUES...THE TABLE IS SET FOR FLOODING PROBLEMS OVER THE NORTHERN HALF OF THE AREA. HENCE...WE HAVE ISSUED A FLOOD WATCH FOR TONIGHT ALONG AND NORTH OF AN ATHENS...HILLSBORO... GOLDTHWAITE LINE. THE POSSIBILITY OF HEAVY RAINS WILL CONTINUE INTO MONDAY...SO THE WATCH WILL HAVE TO BE ADJUSTED ACCORDINGLY LATE TONIGHT AS THE EVENT DEVELOPS. RAINS WILL TAPER OFF BY MID WEEK AS A COLD FRONT PUSHES THROUGH AND RETURNS US TO MORE SEASONAL READINGS THE REMAINDER OF THE FORECAST PERIOD. IN THE MEANTIME...WARM AND HUMID CONDITIONS FOR THE FIRST HALF OF THE WEEK...ALONG WITH GENEROUS RAINS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 70 60 69 / 100 70 70 50 WACO, TX 65 73 63 71 / 80 50 60 30 PARIS, TX 62 68 59 70 / 100 90 80 60 DENTON, TX 61 68 60 69 / 100 70 80 50 MCKINNEY, TX 62 69 60 69 / 100 90 80 50 DALLAS, TX 62 70 60 69 / 100 70 70 50 TERRELL, TX 63 70 61 71 / 100 70 70 50 CORSICANA, TX 63 70 62 71 / 100 70 70 40 TEMPLE, TX 65 73 63 71 / 80 50 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 600 AM CST MONDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146. && 42
Hazardous weather outlook, Jan 2, 10:55 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1055 PM CST SUN JAN 2 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1055 PM CST SUN JAN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS NORTH TEXAS TONIGHT...ESPECIALLY ACROSS THE NORTHWESTERN HALF OF NORTH TEXAS. HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE STORMS...AND A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR LOCATIONS ALONG AND NORTHWEST OF A LINE FROM ATHENS...TO HILLSBORO...TO GOLDTHWAITE. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND CONSIDERABLE AMOUNTS OF SMALL HAIL. .DAYS TWO THROUGH SEVEN... THE FLOOD WATCH WILL LIKELY BE EXTENDED INTO MONDAY AND MONDAY NIGHT AS DEEP TROPICAL MOISTURE CONTINUES TO STREAM ACROSS THE REGION AND INTERACTS WITH UPPER LEVEL ENERGY. THE HEAVY RAIN THREAT WILL DIMINISH TUESDAY...AND THUNDERSTORM CHANCES WILL FINALLY END WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING. 59
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:06 AM CST | Flash Flood Warning | FWD | Tarrant | 114 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.